Alert archive / Virginia / Wind Advisories in 2006

Wind Advisory 2, NWS Wakefield, VA

January 17, 20069 counties in Virginia; 4 counties in Maryland; 6 counties in North Carolina

NWS Wakefield, VA issued this wind advisory at Jan 17, 2006, 3:26 PM EST for 9 counties in Virginia; 4 counties in Maryland; 6 counties in North Carolina. It took effect at Jan 18, 2006, 1:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 3:26 PM EST (20:26 UTC)
In effect from
Jan 18, 2006, 1:00 AM EST
Expired
Jan 18, 2006, 4:00 PM EST
In force
15 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Bertie County, NC, Camden County, NC, Chowan County, NC, Currituck County, NC, Pasquotank County, NC, Perquimans County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, Northumberland County, VA

The radar

The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KAKQ 172026
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EST TUE JAN 17 2006

...STRONG WIND GUSTS TO OVERSPREAD THE AREA OVERNIGHT...
.A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...AND CROSS THE
REGION WEDNESDAY MORNING. AHEAD OF THE FRONT...SOUTHERLY WINDS WILL
PICK UP TONIGHT...WITH VERY STRONG WINDS EXPECTED JUST ABOVE THE
SURFACE. SOME OF THESE STRONGER WINDS COULD MIX DOWN TO THE SURFACE...
ESPECIALLY IN VICINITY OF SHOWERS AND ANY THUNDERSTORMS.

MDZ021>025-NCZ015>017-030>032-102-VAZ095-097>100-180430-
/O.NEW.KAKQ.WI.Y.0002.060118T0400Z-060118T1300Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...ELIZABETH CITY...
EDENTON...COROLLA...CHINCOTEAGUE...WALLOPS ISLAND...MELFA...
EASTVILLE
326 PM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST
WEDNESDAY...FOR PORTIONS OF NORTHEAST NORTH CAROLINA...FAR
SOUTHEAST VIRGINIA...AND THE EASTERN SHORE. INCLUDED IN THE ADVISORY
ARE COUNTIES ADJACENT TO THE ALBEMARLE AND CURRITUCK
SOUNDS...NORFOLK...VIRGINIA BEACH... CHESAPEAKE...AND ALL THE
COUNTIES IN THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE.

WINDS WILL INCREASE TONIGHT...AHEAD OF AN APPROACHING COLD FRONT...
WITH STRONG WIND GUSTS IN VICINITY OF ANY SHOWERS AND
THUNDERSTORMS. SUSTAINED WIND SPEEDS IN THE ADVISORY AREA WILL
REACH 25 TO 35 MPH LATE TONIGHT...WITH WINDS GUSTING TO 40 MPH.
SOME HIGHER WIND GUSTS ARE POSSIBLE NEAR SHOWER OR THUNDERSTORM ACTIVITY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS71 KAKQ 180255 AAA
NPWAKQ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
955 PM EST TUE JAN 17 2006

...STRONG WIND GUSTS WILL CONTINUE TO OVERSPREAD THE AREA
OVERNIGHT...AS A COLD FRONT APPROACHES FROM THE WEST OVERNIGHT...AND 
CROSSES THE REGION LATER WEDNESDAY MORNING. AHEAD OF THE
FRONT...VERY STRONG WINDS WILL EXIST JUST ABOVE THE SURFACE...WITH SOME
OF THESE STRONGER WINDS MIXING DOWN TO THE SURFACE...ESPECIALLY
IN VICINITY OF SHOWERS AND ANY THUNDERSTORMS.

MDZ021>025-NCZ015>017-030>032-102-VAZ095-097>100-181100-
/O.EXT.KAKQ.WI.Y.0002.060118T0600Z-060118T1700Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...ELIZABETH CITY...
EDENTON...COROLLA...CHINCOTEAGUE...WALLOPS ISLAND...MELFA...
EASTVILLE
955 PM EST TUE JAN 17 2006

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 12 PM EST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 12 PM EST
WEDNESDAY. 

SOUTHERLY WINDS WILL INCREASE AFTER MIDNIGHT...AHEAD OF AN
APPROACHING COLD FRONT. SUSTAINED WIND SPEEDS IN THE ADVISORY
AREA WILL REACH 25 TO 35 MPH...WITH WINDS GUSTING TO 45 MPH IN A
FEW SPOTS. IN ADDITION...SOME HIGHER WIND GUSTS ARE POSSIBLE NEAR
SHOWER OR THUNDERSTORM ACTIVITY. THE WINDS WILL REMAIN STRONG
THROUGH THE LATE MORNING HOURS...BEFORE DECREASING SOMEWHAT
WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BROWN
000 
WWUS71 KAKQ 180836
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
336 AM EST WED JAN 18 2006


MDZ021>025-VAZ099-100-181645-
/O.UPG.KAKQ.WI.Y.0002.000000T0000Z-060118T1700Z/
/O.NEW.KAKQ.HW.W.0001.060118T0836Z-060118T1700Z/
/O.NEW.KAKQ.WI.Y.0003.060118T1800Z-060118T2100Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
336 AM EST WED JAN 18 2006

...HIGH WIND WARNING IN EFFECT UNTIL NOON EST TODAY...
...WIND ADVISORY IN EFFECT FROM 1 PM TO 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 1 PM TO 4 PM EST THIS AFTERNOON.

A STRONG COLD FRONT WILL BE CROSSING THE REGION EARLY THIS
MORNING. SOUTHERLY WINDS WILL INCREASE TO 35 TO 45 MPH...WITH
GUSTS TO 55 MPH EARLY THIS MORNING...SHIFTING TO SOUTHWEST AFTER
THE FRONTAL PASSAGE. THE WINDS WILL REMAIN STRONG THROUGH THE LATE
MORNING HOURS...BEFORE DECREASING TO 25 TO 35 MPH WITH GUSTS TO 40
MPH THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. 

$$

VAZ077-078-084>086-091-094-181645-
/O.EXB.KAKQ.WI.Y.0002.000000T0000Z-060118T1800Z/
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-
NEWPORT NEWS/HAMPTON-
INCLUDING THE CITIES OF...POQUOSON...NEWPORT NEWS...HAMPTON
336 AM EST WED JAN 18 2006

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

A STRONG COLD FRONT WILL BE CROSSING THE AREA EARLY THIS MORNING. 
SOUTHERLY WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 40 TO 45
MPH...SHIFTING TO SOUTHWEST AFTER THE FRONTAL PASSAGE. THE WINDS
WILL REMAIN STRONG THROUGH THE LATE MORNING HOURS...BEFORE
DECREASING TO 15 TO 25 MPH WITH GUSTS TO 30 MPH IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ015-016-030>032-VAZ095-097-181645-
/O.EXT.KAKQ.WI.Y.0002.000000T0000Z-060118T1800Z/
PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-NORFOLK/PORTSMOUTH-
CHESAPEAKE-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON
336 AM EST WED JAN 18 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON.

A STRONG COLD FRONT WILL BE CROSSING THE AREA EARLY THIS MORNING. 
SOUTHERLY WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45
MPH...SHIFTING TO SOUTHWEST AFTER THE FRONTAL PASSAGE. THE WINDS
WILL REMAIN STRONG THROUGH THE LATE MORNING HOURS...BEFORE
DECREASING TO 15 TO 25 MPH IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ017-102-VAZ098-181645-
/O.EXT.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
336 AM EST WED JAN 18 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

A STRONG COLD FRONT WILL BE CROSSING THE AREA EARLY THIS MORNING. 
SOUTHERLY WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45
MPH...SHIFTING TO SOUTHWEST AFTER THE FRONTAL PASSAGE. THE WINDS
WILL REMAIN STRONG THROUGH THE LATE MORNING HOURS...BEFORE
DECREASING TO 25 TO 35 MPH WITH GUSTS TO 40 MPH BY MID OR LATE
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

25
000 
WWUS71 KAKQ 181519
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1019 AM EST WED JAN 18 2006

MDZ021>025-VAZ099-100-182100-
/O.CAN.KAKQ.HW.W.0001.000000T0000Z-060118T1700Z/
/O.EXT.KAKQ.WI.Y.0003.060118T1519Z-060118T2100Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1019 AM EST WED JAN 18 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON. 

GUSTY WINDS WILL CONTINUE ACROSS THE EASTERN SHORE THIS
AFTERNOON...AS A COLD FRONT CROSSES THE REGION. SOUTHWEST WINDS
WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE...WITH SOME GUSTS TO
40 MPH. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AND
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NCZ015-016-030>032-VAZ077-078-084>086-091-094-095-097-181800-
/O.CON.KAKQ.WI.Y.0002.000000T0000Z-060118T1800Z/
PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-NORTHUMBERLAND-
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-CHESAPEAKE-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...POQUOSON...
NEWPORT NEWS...HAMPTON
1019 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

GUSTY SOUTHWEST...THEN WEST WINDS WILL CONTINUE ACROSS EXTREME
SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA...THROUGH EARLY
AFTERNOON. SOUTHWEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH
RANGE. THE WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON AND
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST
TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ017-102-VAZ098-182100-
/O.CON.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
1019 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

GUSTY SOUTHWEST...THEN WEST WINDS WILL CONTINUE ACROSS EXTREME
SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA...THROUGH EARLY
AFTERNOON. SOUTHWEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH
RANGE. THE WINDS WILL GRADUALLY DIMINISH LATER THIS AFTERNOON AND
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

18
000 
WWUS71 KAKQ 181752
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1252 PM EST WED JAN 18 2006

NCZ015-016-030>032-VAZ077-078-084>086-091-094-095-097-182100-
/O.EXT.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/
PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-NORTHUMBERLAND-
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-CHESAPEAKE-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...POQUOSON...
NEWPORT NEWS...HAMPTON
1252 PM EST WED JAN 18 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

GUSTY WEST WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST
VIRGINIA...AND NORTHEAST NORTH CAROLINA...THROUGH LATE AFTERNOON.
SOUTHWEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE...WITH
GUSTS OVER 40 MPH. THE WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON
AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ017-102-VAZ098-182100-
/O.CON.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
1252 PM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

GUSTY WEST WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST
VIRGINIA...AND NORTHEAST NORTH CAROLINA...THROUGH EARLY AFTERNOON.
SOUTHWEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE...WITH
GUSTS TO 45 MPH. THE WINDS WILL GRADUALLY DIMINISH LATER THIS
AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MDZ021>025-VAZ099-100-182100-
/O.CON.KAKQ.WI.Y.0003.000000T0000Z-060118T2100Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1252 PM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

GUSTY WINDS WILL INCREASE ACROSS THE EASTERN SHORE THIS
AFTERNOON...AS A COLD FRONT CROSSES THE REGION. WEST WINDS WILL
GENERALLY BE IN THE 25 TO 35 MPH RANGE...WITH SOME GUSTS TO 45 MPH.
THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KAKQ 182117
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EST WED JAN 18 2006


NCZ016-017-102-VAZ077-078-084>086-091-094-095-097-098-190000-
/O.EXP.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/
/O.NEW.KAKQ.WI.Y.0004.060118T2116Z-060119T0000Z/
CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORTHUMBERLAND-
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-
INCLUDING THE CITIES OF...COROLLA...POQUOSON...NEWPORT NEWS...
HAMPTON
416 PM EST WED JAN 18 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY WEST WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST
VIRGINIA...AND NORTHEAST NORTH CAROLINA...THROUGH EARLY THIS
EVENING. WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE...
WITH GUSTS OVER 40 MPH. THE WINDS WILL GRADUALLY DIMINISH LATER THIS
EVENING.|

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MDZ021>025-VAZ099-100-190000-
/O.EXP.KAKQ.WI.Y.0003.000000T0000Z-060118T2100Z/
/O.NEW.KAKQ.WI.Y.0004.060118T2116Z-060119T0000Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
416 PM EST WED JAN 18 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL INCREASE ACROSS THE EASTERN SHORE THIS
EVENING...AS A COLD FRONT CONTINUES EAST OF THE REGION. WEST
WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE...WITH SOME
GUSTS TO 40 MPH. THE WINDS WILL GRADUALLY DIMINISH LATER THIS
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ015-030>032-182230-
/O.EXP.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/
PASQUOTANK-BERTIE-CHOWAN-PERQUIMANS-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON
416 PM EST WED JAN 18 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR INTERIOR PORTIONS OF
NORTHEAST NORTH CAROLINA...WHERE WIND SPEEDS HAVE FALLEN BELOW
ADVISORY CRITERIA. IT WILL STILL BE QUITE WINDY...WITH WINDS OF 20
TO 30 MPH...AND SOME GUSTS TO 35 MPH...EARLY THIS EVENING. WINDS
WILL DIMINISH AFTER SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 3:20 PM EST, 6 minutes earlier.

Area forecast discussion, Jan 17, 3:20 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 PM EST TUE JAN 17 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
ACTIVE WEATHER PERIOD AS DEEP MID LVL TROF OVR MSVLY LATE THIS
AFTN PLOWS EAST TWD MTNS TNGT AND THEN OFF THE EASTERN SEABOARD ON
WED. WARM AIR WILL CONT TO STREAM NORTHWARD OVRNGT SO NOT EXPECTING
MUCH OF A DROPOFF IN TEMPS (EXCEPT OVR SE AREAS WHERE TEMPS HAVE
SOARED INTO U60S/L70S DUR AFTN). TEMPS MNLY HOLDING STEADY IN THE
50S OVRNGT. MAY BEGIN TO SEE TEMPS FALL (INTO 40S) BEFORE SUNRISE
FAR WESTERN AREAS WITH COLD FRONT PASSAGE. PCPN CHCS INCRSG AS
NIGHT GOES ON AND UPR TROF APPROACHES BUT MAIN BRUNT OF HIGH
WINDS/LOCALLY HEAVY RAIN EXPECTED BTWN 07-14Z WED AS LINE OF
ENHANCED CONVECTION ALONG OR JUST AHEAD SFC BNDRY MOVES CROSSES
FORECAST AREA FROM WEST TO EAST. VERTICAL WIND PROFILES CONT TO BE
IMPRESSIVE WITH UP TO 75KT JET AT 8H AND 0-6KM BULK SHEAR VALUES
50+ KTS. LIKELY TO BE NEAR SFC STABILITY WHICH KEEPS MOST HIGHER
WINDS FROM REACHING DOWN BUT STRONGER CONVECTION WILL TAP THE
HIGHER WIND SPEEDS AND BRING DOWN TO SFC. WILL ISSUE SPS TO
HIGHLIGHT CONVECTIVE WIND THREAT AND WILL ALSO ISSUE A WIND
ADVISORY ALONG CSTL REGIONS FOR SYNOPTIC WIND SPEED CRITERIA
(SUSTAINED 31+ MPH/G46+ MPH). BRIEF HEAVY DOWNPOURS ALSO LIKELY
WITHIN CONVECTVE BANDS WHICH COULD LEAD TO LOCALIZED FLOODING BUT
OVERALL TOTAL RAINFALL AMOUNTS (GENERALLY LESS THAN AN INCH) SUGG
WIDESPREAD FLOOD PROBABILITY IS LOW.

AFTER CONVECTION LINES/SFC COLD FRONT MOVES OFF COAST BY LATE WED
MORN WILL REMAIN WINDY THROUGHOUT THE DAY AS WELL MIXED BNDRY LAYER
TAPS HIGH WIND SPEEDS. TEMPS MAY HOLD STEADY OR RISE A BIT THROUGH
MIDDAY THEN DEEPER CAA KICKS IN WITH FALLING TEMPS DURING AFTN.

COLD AIR TEMPORARILY RETURNS WED NIGHT UNDER MNLY CLEAR SKIES AND
DIMINSHING WINDS. OVRNGT LOWS ARND SEASONAL NORMS (FOR A CHANGE)
WITH LOWS U20S/LOW 30S (EXCEPT M-U30S WHERE WIND STAYS UP NEAR
COAST).

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...
DEEP TROF PUSHES INTO WESTERN ATLC ALLOWING RETURN TO ZONAL FLOW
(AND ABV NORM TEMPS) THU. WITH UPR RDG BUILDING OFF SE COAST
FRI...TEMPS BACK TO WELL ABV NORM FRI INTO SAT WITH AOA 70F PSBL.
NEXT SYSTEM APPROACHES FROM SOUTHERN PLAINS FRI NGT AND MOVES UP
OHVLY ON SATURDAY. THIS UPR SYSTEM LOOKING MORE SHEARED/WEAKER
THEN SYSTEM COMING THRU TMRW BUT GUID SUGGS AVAILABLE MOISTURE
AND LIFT ALONG/AHEAD SFC SYS TO INCLUDE CHC POPS. WARMER THAN
NORM TEMPS CONT THRU EARLY NEXT WEEK AS WEST TO EAST FLOW ACRS
NORTH AMER KEEPS COLD AIR LOCKED UP IN CANADA. SOUTHERN STREAM
SYSTEM BRINGS CLOUDS BACK INTO REGION LATE THIS FCST PERIOD BUT NO
PCPN MENTION YET GIVEN THE MODELED WEAK SYSTEM AND LONG RANGE FCST
UNCERTAINTY.

&&

.AVIATION...
XPECT WINDS TO PICK UP TONIGHT...AND WITH STRONG LLJ...PLAN TO ADD
LOW LEVEL WIND SHEAR TO TAFS FOR LATE TONIGHT. CIGS AND
VSBYS...CURRENTLY VFR...SHOULD DROP QUICKLY OVERNIGHT...AS LINE OF
SHOWERS MOVES IN. ALSO...POSSIBILITY OF STG TO SEVERE WIND GUSTS
INVOF ANY CONVECTIVE LINES AND WITH FRONT ITSELF. PRECIP TO MOVE OUT
WED MORNING...BUT GUSTY WINDS TO CONTINUE.

&&

MARINE...
STG GRADIENT SLY FLOW EXPECTED AHD OF FRONT TONIGHT. NORMALLY...THIS
TIME OF YEAR...THESE SLY WINDS HAVE DIFFICULTY REACHING THE
SURFACE...GIVEN THE STABLE MARINE BOUNDARY LAYER...BUT TONIGHTS
EVENT MAY BE THE EXCEPTION...GIVEN STRENGTH OF PGRAD. FOR THIS
REASON...WILL KEEP GALE WARNING GOING. LITTLE DOUBT...NOT TOO FAR
OFF THE SFC...WINDS WILL BE VERY STRONG...AS NAM SHOWING GRTN 80 KTS
AT 925 MB. GREATEST THREAT OF THESE STRONGER WINDS MIXING DOWN WOULD
BE INVOF ANY CONVECTIVE LINES THAT DEVELOP OVERNIGHT...AND INVOF
FRONT ITSELF...PROGGED TO CROSS THE WATERS AFTER SUNRISE...WED
MORNING.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ021>025 FROM 11 PM TUESDAY TO 8 AM
     WEDNESDAY.
NC...WIND ADVISORY FOR NCZ015>017-030>032-102 FROM 11 PM TUESDAY TO
     8 AM WEDNESDAY.
  ...GALE WARNING FOR NCZ102 FROM 11 PM TUESDAY TO 8 PM WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR NCZ102 FROM 7 PM TUESDAY TO 11 PM
     TUESDAY.
VA...WIND ADVISORY FOR VAZ095-097>100 FROM 11 PM TUESDAY TO 8 AM
     WEDNESDAY.
MARINE...GALE WARNING FOR ANZ630>633 FROM 11 PM TUESDAY TO 8 AM
     WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ630>633-650-652-654-656-658 FROM 7
     PM TUESDAY TO 11 PM TUESDAY.
  ...GALE WARNING FOR ANZ650-652-654-656-658 FROM 11 PM TUESDAY TO
     8 PM WEDNESDAY.
&&

SHORT TERM/LONG TERM...CULLEN
MARINE/AVIATION...REILLY
Hazardous weather outlook, Jan 17, 4:49 AM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 AM EST TUE JAN 17 2006

ANZ633-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-
181000-
CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
449 AM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN...SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS...AND POSSIBLE THUNDERSTORMS...WILL DEVELOP
AHEAD OF A STRONG COLD FRONT LATER TODAY. A FEW OF THESE STORMS
MAY PRODUCE DAMAGING WINDS AS THEY CROSS THE AREA TONIGHT. SOUTH
WINDS AHEAD OF THIS FRONT WILL BEGIN TO INCREASE BY THIS EVENING.
GUSTS BETWEEN 30 TO 40 MPH ARE POSSIBLE OUTSIDE OF ANY STORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WEST WINDS AT OR ABOVE 30 MPH WILL CONTINUE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

ANZ630>632-650-652-654-656-658-670-181000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
449 AM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS EXPECTED TONIGHT. SEE WBCCWFAKQ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE WINDS CONTINUE WEDNESDAY...BEFORE DIMINISHING BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

44

Nearby

Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Wind Advisories in Maryland, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.